MAUDE Adverse Event Report: ETHICON INC. MCRYL VIO 27IN 3-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL VIO 27IN 3-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number Y305H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a robotic-assisted total prostatectomy procedure on (b)(6) 2020 and suture was used.During the surgery, when passing the needle through the santorini's vein layer at the 1st stitch, the needle was detached from the suture.The needle was on the tissue at that time, so it was not lost.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary: it was reported performance pull off - suture needle.It was received for analysis a labeled winding former with a undispensed suture piece, a dispensed suture piece and a detached needle of product code y305h.During the visual inspection of the needle, the swage and attachment area were as expected and remnant of the suture was noted into the barrel hole and marks were observed on the edge and the body of the needle that appears to be by the use of a surgical instrument.The suture pieces present body fluids, a knot in the end suture and the other ends were cut caused by use of a surgical instrument.The manufacturing records couldn't be reviewed as the batch number is unknown.Per the sample condition the assignable of the performance pull off - suture needle, suggest an improper handling of the sample.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
MCRYL VIO 27IN 3-0 S/A RB-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10390295
Report Number2210968-2020-06009
Device Sequence Number3669690
Product Code GAN
UDI-Device Identifier10705031058712
UDI-Public10705031058712
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberY305H
Device Catalogue NumberY305H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2020
Initial Date Received by Manufacturer 08/05/2020
Supplement Date Received by Manufacturer09/03/2020
Initial Report FDA Received Date08/11/2020
Supplement Report FDA Received Date09/28/2020
Patient Sequence Number1